CSN Login
Members Online: 6

Abdominal Ascites

RachAndMom
Posts: 8
Joined: Mar 2010

Has anyone had abdominal ascites (excess fluid) during treatment for endometrial cancer?

My mother has Stage 4b UPSC and has completed 3/6 scheduled rounds of weekly carboplatin/paclitaxel. Despite having a couple early setbacks (kidney failure treated with ureteral stents, and a deep vein thrombosis in her leg) she was doing was doing remarkably well with no major symptoms for the past couple of months up until a couple of weeks ago when the ascites started accumulating in her abdomen. Her CA125 numbers had gone down to normal and her CAT Scan one month ago showed marked improvement but in the past couple of weeks this ascites started.

She had 2.3 liters drained (by paracentesis) from her abdomen less than a week ago but it is filling up again very quickly and will need to be drained again tomorrow. She is in horrible pain, is fatigued and has nausea, vomiting and indigestion.

Her doctors have concluded that the carboplatin/paclitaxel isn’t working and want to start her on Gemzar (gemcitabine) next week until functional profiling results come back.

We are having trouble finding information on abdominal ascites during treatment for endometrial cancer or treatment of resistant endometrial cancer abdominal ascites using Gemzar.

We are all very worried about these new symptoms and the switch in chemo. If anyone has any experience with ascites or being treated with Gemzar we would be very grateful for any information.

Thanks!
Rach and Mom

A1pena's picture
A1pena
Posts: 93
Joined: Jan 2010

Hi There,

My mother developed ascites soon after surgery but it went away with the chemo. She also had to have her chemo switched about half way through because her numbers werent coming down as fast as the doctor wanted. He actually switched her from weekly carbo/taxol to Doxil. Her last CT scan in May was clear and her ca 125 is now 7. Ascites is pretty common with Ovarian cancer so you may want to pop your head into that discussion board as well- you may have better luck with someone that has had ascites and is being treated with Gemzar.

I hope the new chemo combo works for your mom!!!

Amanda

Songflower's picture
Songflower
Posts: 632
Joined: Apr 2009

Avastin has been used and decreases ascites. It stops the blood vessels from growing to the cancer and decreases ascites. I would ask my Dr. if it could be added to the treatment. It is ususally very easy to take. My prayers are with you.

Diane

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network